MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117312
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification.Review of complaints finds that no similar complaints alleging infection for this product lot number have been reported to date.Lot qty.Of (b)(4) units was released to stock in november 2018.Postoperative infections are a known inherent risk of surgery.There are multiple risk factors that can contribute to a patient contracting a nosocomial infection post surgically, including age, race and patients with compromised immune systems.Regarding infection the warning section of the instructions-for-use, which is provided with the device, states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." based on review the cause of the patient¿s post-op infection cannot be determined.Should additional information be provided, a supplemental emdr will be submitted.This emdr represent the 3dmax light mesh (device 1).An additional emdr was submitted to represent the 3dmax light mesh (device 2).Discarded by user.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the patient underwent laparoscopic bilateral inguinal hernia repair and was implanted with one left 3dmax light mesh (device 1) and one right 3dmax light mesh (device 2).As reported approximately one month postoperative the patient presented with pain on the left and right side.As reported on (b)(6) 2019 cultures where taken of the left and right hernia sac with a positive for bacteria (peptonophilus harel) growth on the left side.On (b)(6) 2019 the patient underwent an open surgical procedure with removal of the hernia sacs and both of the 3dmax light mesh (device 1 and 2).There was positive bacteriology on both hernia sacs.The explanted samples were discarded by the user facility.Following explant the patient was monitored and treated with antibiotic for one month.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8653976
Report Number1213643-2019-04458
Device Sequence Number2072691
Product Code FTL
UDI-Device Identifier00801741031045
UDI-Public(01)00801741031045
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Catalogue Number0117312
Device Lot NumberHUCX0217
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;